MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that heartmate touch screen was blank.It was charged all evening.There was something on as the screen lit up and the noise when the screen was locked still occurred, but the screen was blank.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate touch tablet having a blank display was confirmed during evaluation of the returned product (serial number: (b)(6)).The returned heartmate touch was connected to a test laboratory charger, and it was noted that the display remained blank.When pressing the power button, the tablet emitted sounds consistent with waking/putting the device to sleep; however, the screen remained blank.The reported event was determined to be related to an issue with the tablet hardware and/or software; however, the specific root cause of the observed issue could not be conclusively determined through this analysis.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The abbott heartmate 3 instructions for use with heartmate touch (rev.D) and abbott heartmate 3 left ventricular assist system patient handbook (rev.A) are currently available.Chapter 4 of the ifu ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (rev.B) explain the operation of the heartmate touch system, including how to set up the heartmate touch communication system for use and how to turn on the tablet.The user is instructed to fully charge the heartmate touch tablet or plug in the power cable during set-up.Section 6 of the ifu describes how to care for, store, and clean all equipment, including the heartmate touch tablet.Chapter 1 of the ifu informs the user to contact abbott for assistance if there are any questions after reading the manual.Appendix b of the ifu states to use only the abbott medical 0 supplied 2-meter (80 in.) usb to lightning cable to power on or charge the tablet.Chapter 8 of the ifu indicates that battery life varies by use and configuration.The user is instructed to see www.Apple.Com/batteries for more information.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21744131
Report Number2916596-2025-01877
Device Sequence Number18342338
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(10)7622496
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number7622496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown